living with Neuropathy

I'm new here I have non-diabetic neuropathy in my feet. Diagnosed over 10 years ago. I take Lyrica twice a day 300mg in the morning and 300mg in the evening. I also take Tramadol 100mg 3 times a day. Sleeping issues definitely took longer to find something to get a full nights sleep. I take one Xanex 10mg at night that has allowed me to get seven hours of good sleep.

13 Replies

  • Hi gohn, any chance you have other symptoms on this list? if so it might be worth looking at B12 supplements in methylated form to see if it will help with the nerve damage, sleep and pain?

  • Thanks for your reply, I will be sure to bring up B12 with my neurologist next month.

  • Have a quick look at the pernicious anaemia forum (these guys need B12 to survive) you will see that despite this medical fact, they struggle to get enough B12 from their own doctors, essentially don't be surprised if your neurologist laughs at you...

  • I have peripheral neuropathy caused by chemo. I take abstention and morphine. Just keep going and good luck.

  • First off, sorry to hear you are having this problem. I too know what you are going through. I know it is difficult to get a good night sleep, but be careful taking Xanax. This drug is habit forming and you will find as time goes on you will need to take more and more to get same results. Have you tried B12 injections? I researched this because someone else from this site recommended it. I took 1cc per day for 5 days, then 1cc per week for 5 weeks, then 1cc per month, but I may just do the 1cc every 2 weeks. I have had this for about 8 years until I was having about 90% bad days with only 3-4 hours of sleep per night. I am on my 4th week with the B12 injections and it has so helped me. I can only say this really is working for me. Hope this helps you!

  • Hi gohn,

    Thank you for your reply. I am now hoping to find some sort of relief via a natural remedy or 2, which I know will not go down too well with either the neurologist or my G.P. After taking Lyrica for 18 months, I developed some symptoms which I am now not so sure were actually caused by that now but only time will tell. You are on a much higher dosage than I was, and I would be interested to hear if you feel as though you are suffering other effects than the P.N. that maybe caused by Lyrica, as I did find it helped relieve some of the symptoms? :)

  • I have been taking Lyrica for 8 months .because of poor memory .bad temper & dose has been reduced to 25mg twice a day for the past 3 months.I am getting some relief,not as much cramp and slightly less tingling and pins&needles in my feet.I might try to ween myself off slowly because I'm not really feeling my old self

  • Hi joebeddall

    I am happy to be off Lyrica and have found the vitamin B group I am taking to be helpful insomuch as relieving pain and cramp, although I still get the occasional cramps in my feet and calves, I treat them with magnesium oil plus I take a magnesium supplement and vitamin D3, so trying to get some ease as pharmaceutical free as is possible. Numbness is still persistent in feet and tingling in hands. My short-term memory recollection is still imperfect, which drives me insane (not being able to bring the word to mind let alone finish the sentence - it starts with abcde etc... lol). I think any chemical concoction will mess with the brain cells, so I can't say it was just the Lyrica responsible for my forgetfulness, but no doubt, it was a contributing factor.

    I wish you luck in weaning off it. Slow and steady is the way to go and I would be pleased to hear of your success in finding something that is suitable to help alleviate this dreadful condition.

    All the best :)

  • thanks for your comments NumbBunny,I will try b12.will keep in contact

  • Hi Numbunny, I have no issues as far as side effects with the Lyrica. It does relieve the pain tremendously. I do get blood work every six months and have had no problem with that either. With the addition of Tramadol three times a day it has let me live a pretty active live. I am curios what your side effects are that you assume were from taking Lyrica. Only if you do not mind sharing

  • Hi gohn, I've just caught up with your last email re side-effects of Lyrica, i'm now not so sure it was the drug that was causing the problem but the peripheral neuropathy. I have had a lot of trouble fully emptying my bladder and a few other very strange sensations along with it, which although eased somewhat since going off Lyrica, still hasn't completely returned to normal. Apparently it is listed among the side-effects as "difficulty in voiding" but is classed as rare and yet a friend of mine started on Lyrica for another reason and she started having the same symptoms. I reported it to my G.P. and although surprised he agreed to wean me off them. He had no solution as what he could give me to help ease the discomfort and handed me over to my neurologist who then prescribed Endep 10, which I now know to be an anti-depressant and will not go back onto a/d's again due to a tremendous weight gain during my 50's. I am looking forward now and not back. There was some advice given on here by a lovely lady suggesting many symptoms sounded like a possible vitamin B deficiency, which made sense to me as I had taken a combined formula of B1,B12 and R-alpha Lipoic Acid, which was a good idea but I felt I required higher doses and since have bought them separately. The pain is much less frequent, although the numbness is still there in my feet, calves and hands and occasionally my face, so i'm hoping if anyone who reads this blog has similar sensations - look toward the natural remedies before the Pharmaceutical products. I will keep you posted as time progresses and after my G.P. knows what I have been up to (physician heal thyself attitude) lol. Bye for now. :)

  • Hi sweetie I am so sorry to hear you have this horrible disease. I have exactly the same thing, however it runs in my mothers side of the males! I too was diagnosed about 10 years ago, I am now 54. I honestly felt like I was the only one with this nightmare until I looked for support groups! My goodness you are on baby doses in comparison. I would mention that you need to be more careful with the Lyrica as it can put weight on if you use this over a long period of time. You are at you max dosage for the Pregaballin. I took that for about 7 years but am off it all together thank goodness! I put on 4 stone over 5 years. I do have to admit that since I stopped it I have lost some weight naturally without trying. At the moment I take 900mg Gabapentin x 3 times daily , 150mg tramadols x3 times daily , 200mg tapentadol x 2 times daily, Diazapam 10mg 2 x times daily, paracetamol 1000mg 3 times daily. I have found that if I miss the dose time by more than an hour it screws everything up for the next 2 dose times.

    I have been taking medication that I am more than fed up with for more than 10 years now.

  • Could it be B12 ? Look at the neurological signs and symptoms in the link below. You need your level to be around 1000 and above 500 to prevent cognitive decline.

    Docs do NOT receive training on vitamins and minerals at Medical School and only 10 minutes or so on the thyroid. Have you had yours tested ?

You may also like...